Jun 17, 2008
Dear Doc, I have been positive for 5yrs and doing well; undetectable. I have been on Atripla now for 2yrs. There is a warning to take the med on an empty stomach; I rarely never do. I am a late night eater and usually always have something inmy stomach when I take the drug. Am I damaging myself or my ttreatment by doing this? Are there and long term helth risks? Thank You JJH
| Response from Dr. Henry
The major issue about taking Atripla on an empty stomacy relates to the possibility of higher levels of efavirenz due to fat in food that could result in more side effects. If you are doing OK at night taking the Atripla with a snack/meal at night then you likely will be able to continue that practice OK. Sometimes a blood level of efavirenz can provide some guidance on the matter as well. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Common Is Coated Tongue?
- Can You Get AIDS From Touching An Open Scab?
- Burning Urethra After Giving Handjob Worried I Have HIV
- Testicular Pain After Unprotected Sex Without Ejaculation Worried I Have HIV
- Tingling In Fingers After Touching Vaginal Secretions Worried I Have HIV
- Vaginal Discharge After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.